MAUDE Adverse Event Report: QUANTA SYSTEM S.P.A. SINGLE USE SURGICAL OPTICAL FIBER

QUANTA SYSTEM S.P.A. SINGLE USE SURGICAL OPTICAL FIBER
Catalog Number OFH302711
Medical Device Problem Codes Break (1069); Output Problem (3005)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The problem may be traced to a fiber breakage, which is a known risk already included and evaluated in the product's technical documentation and risk analysis, often attributable to inappropriate use of the device.Based on the latest updates, it is clear that an additional procedure was needed to retrieve the remaining fiber fragments in the patient following the initial treatment.Therefore, we consider this complaint reportable.
 
Event or Problem Description
During surgery, the device broke off inside the patient.The initial clinical procedure (lithotripsy) was completed to the best of the doctor's ability.Upon realizing the fiber had broken, the doctor attempted to retrieve it but was unsuccessful, deciding to leave the item in place.The patient returned four weeks later for surgery to remove the fragment.There were no further clinical repercussions for the patients.

Brand Name
SINGLE USE SURGICAL OPTICAL FIBER
Common Device Name
SURGICAL OPTICAL FIBER
Manufacturer (Section D)
QUANTA SYSTEM S.P.A.
via acquedotto, 109
samarate, 21017
IT  21017
Manufacturer (Section G)
QUANTA SYSTEM S.P.A.
via acquedotto, 109
samarate, 21017
IT   21017
Manufacturer Contact
dario bandiera
via acquedotto, 109
samarate, varese 21017
IT   21017
MDR Report Key21372676
Report Number3004378299-2025-00001
Device Sequence Number19795715
Product Code GEX
UDI-Device Identifier08033945937973
UDI-Public08033945937973
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K180158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberOFH302711
Device Lot NumberH240134
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Initial Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown